Alert archive / Connecticut / Flash Flood Warnings in 1999
Flash Flood Warning 32, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 5, 1999, 5:17 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1999, 5:17 PM EDT (21:17 UTC)
- Expired
- Aug 5, 1999, 7:20 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KNYC 052118 FFWNYC CTC011-052320- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 517 PM EDT THU AUG 5 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN NEW LONDON COUNTY IN SOUTHEASTERN CONNECTICUT... * UNTIL 720 PM EDT... * AT 515 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH TORRENTIAL DOWNPOURS JUST EAST OF COLCHESTER... MOVING EAST AT 20 MPH. THIS STORM WAS PRODUCING RAINFALL OF UP TO 2 INCHES PER HOUR. * DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. .END/REYNOLDS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:30 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 5, 2:30 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 230 PM EDT THU AUG 5 1999 DISC: CDFNT STRNG TO CREATE A BIT MORE ACTIVITY NOW THAT WE HAVE DAYTIME HEATING. BOTH MODELS SHOW MOST OF THE DYNAMICS WL CONTINUE TO GO TO OUR N...BUT THE H5 TROF DIPS DOWN AND THERE IS A SHOT OF VORT THAT WL COME THRU WITH THE SFC FNT. LI/S SL RUNNING ARND -2. ALY MRNG SNDG SHOWS LIFTING IS A -4 AND THE TT40-45. WITH STL PLENTY OF DAYLIGHT AND THE ENERGY IS CONTNG TO MOV E WE CAN SEE SOME TSMTS THRU THE REMAINDER OF TDY. OUR RADAR MOSAIC SHOWS TSTMS MOVG E AT 20-30 MPH FM N OF BGM INTO WRN NY. WL ADD A REST OF TDY PD TO COVR ANY TSTMS ACTIVITY THAT WE MAY SEE. MOST OF THE STORMS SHD JUST PRODUCE SOME MOD TO HVY RAIN AS THE PW IS RUNNING ABOUT 1.5 IN. THE MODIFIED SNGS SUGGEST THAT THE WNDS DO INCRS A BIT AT THE H5-H3 LVL AND A JET WL FOLLOW THIS INTO OUR AREA. IF ANY OF THE TSTMS DO DVLP THE POTENTIAL FOR SOME GUSTY WNDS WL BE THERE. WL NOT MENTION THIS IS THE FCST AS THE STORMS WL BE WIDE SPREAD. ONCE FNT MOVS THRU ARND 00-02Z. THE SHWRS WL COME TO AND END AND AND AREA OF NVA DOES MOV IN. SKIES SHD CLR FAIRLY QUICKLY AND WNDS BECM W-NW. BY THE END OF THE FCST PD A RIDGE WL BEGIN TO DVLP AND WE SHD STRT TO HEAT UP AGAIN. MARINE...WNDS AND SEAS WL BELOW SCA CRIT. .NYC/OKX...NONE. GSK
In the hours before
Local storm report, Aug 5, 4:24 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
424 PM EDT THU AUG 05 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0413 PM OYSTER BAY NY WIND DAMAGE
08/05/99 NASSAU 3 TO 4 FT DIAMETER TREES
DOWN ALONG WITH POWER
LINES
0416 PM FARMINGVILLE NY .75 INCH HAIL
08/05/99 SUFFOLK DIME SIZE HAIL AT EXIT 63
ON THE LIEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:19 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 51 min |
| Aug 5, 5:16 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 49 min |
Nearby
Flash Flood Warnings in Connecticut, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.